MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syr 10 ml fil saline shortlength plunger rod experienced stopper separation from the plunger.It has not been specified whether the product defect was noted prior to, during, or after use.The following information was provided by the initial reporter: material no.: 306499 batch no.: 9018605.Verbatim: i'm not sure what is happening at bd with the manufacturing of their syringes but we are now getting reports of the flushes having problems.The black piece is coming off of the plunger.This is the same problem reported with the 20ml syringe.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two samples were received.They came in a ziploc plastic bag.They have no packaging flow wrap.One has tip cap and the other one has not.One has the stopper at the 3ml mark and the other one at 5.5ml.Both have the plunger rod, not assembled to the rubber stopper.This could have happened during off label use.The syringe is designed to flush the iv lines by pushing down the plunger rod.The plunger rod shouldn¿t be pulled back.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description

Brand Name
SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9791589
Report Number1911916-2020-00212
Device Sequence Number16780717
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number306499
Device Lot Number9018605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;